Hail, Boone
- When
- June 23, 12:55 AM CST
- Where
- Boone County, Omaha
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -93.180
During the early morning hours of the 23rd, a nearly stationary front in southern Missouri became active. A system aloft interacted with the front, and thunderstorms erupted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
During the early morning hours of the 23rd, a nearly stationary front in southern Missouri became active. A system aloft interacted with the front, and thunderstorms erupted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 11:36 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1236 AM CDT MON JUN 23 2008 .AVIATION... SCATTERED CONVECTION WILL BE MOVING INTO THE NORTHERN PART OF OUR FORECAST AREA SOON...WITH THE POSSIBILITY OF SEVERE STORMS DEVELOPING. NORTH TERMINALS WILL SEE STORMS EARLIER...AND THE CHANCES WILL SLIDE SOUTH GRADUALLY DURING THE DAY. LEFT THE EXTREME SOUTH PART OF THE FORECAST AREA DRY. && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 22 2008/ AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS PORTIONS OF SOUTHERN ARKANSAS THIS AFTERNOON. CONTINUED CHANCES OF PRECIPITATION WILL BE IN THE FORECAST FOR THE FORECAST AREA...AS A WEAK BOUNDARY MOVES ACROSS THE AREA. THE BEST CHANCE WILL BE ACROSS NORTHERN ARKANSAS. VFR CONDITIONS ARE EXPECTED...EXCEPT IN AREAS OF THE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 86 62 91 66 / 30 10 10 10 CAMDEN AR 92 67 94 68 / 10 0 10 10 HARRISON AR 83 64 87 67 / 40 10 20 20 HOT SPRINGS AR 89 67 92 69 / 20 0 10 10 LITTLE ROCK AR 89 66 93 69 / 30 10 10 10 MONTICELLO AR 91 70 95 70 / 20 0 10 10 MOUNT IDA AR 89 63 92 68 / 30 0 10 10 MOUNTAIN HOME AR 84 62 89 66 / 40 10 20 20 NEWPORT AR 86 62 92 67 / 30 10 10 10 PINE BLUFF AR 90 68 94 69 / 20 0 10 10 RUSSELLVILLE AR 86 63 91 66 / 30 10 10 10 SEARCY AR 87 63 92 66 / 30 10 10 10 STUTTGART AR 89 68 94 70 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...32
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 AM CDT MON JUN 23 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 1245 AM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THE REMAINDER OF TONIGHT THERE EXISTS A SLIGHT RISK OF SEVERE WEATHER ACROSS NORTH CENTRAL ARKANSAS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING...MAINLY IN NORTHERN AND CENTRAL ARKANSAS. A FEW OF THE STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. ONCE AGAIN...WIND AND HAIL WILL BE THE MAIN CONCERNS. WEAK IMPULSES WILL MOVE ACROSS THE AREA THE REMAINDER OF THE PERIOD BRINGING SLIGHT CHANCES OF PRECIPITATION...MAINLY NORTH OF LITTLE ROCK. WHILE TIMING THESE INDIVIDUAL WAVES WILL BE PROBLEMATIC...THE BEST CHANCES FOR PRECIPITATION WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...OR WHEN MAXIMUM HEATING IS OCCURRING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...WITH ANY SEVERE WEATHER REMAINING ISOLATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/46/32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1259 AM CDT MON JUN 23 2008 ARZ003>005-230700- BAXTER-BOONE-MARION- 1259 AM CDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ALERT FOR BAXTER...BOONE AND MARION COUNTIES UNTIL 200 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG THE MISSOURI BORDER BETWEEN OMAHA AND DIAMOND CITY...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE HALF INCH...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE OMAHA...LEAD HILL...DIAMOND CITY...RIDGEWAY...BERGMAN AND HARRISON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 06:54 UTC.
5 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Many trees were down, with some falling on houses and vehicles. A number of power lines were blown down, as well.
Street flooding occurred in Harrison. Several vehicles were stranded in high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119425, 119424, 119427, 119426, 119429, 119431, 119423.